Fractional spin via canonical quantization of the O(3) nonlinear sigma model

Mark J. Bowick, Dimitra Karabali, L. C.R. Wijewardhana

Research output: Contribution to journalArticle

118 Scopus citations


The 2 + 1 dimensional O(3) nonlinear sigma model with Hopf term of strength ϑ is canonically quantized. The solitons of topological charge Q are found to have spin equal to (ϑ/2π)Q2 modulo an integer. Collective coordinate quantization in the Q = 1 sector is described and there is a discussion of the current algebra of this model.

Original languageEnglish (US)
Pages (from-to)417-428
Number of pages12
JournalNuclear Physics B
Issue number3-4
StatePublished - Jan 1 1986


ASJC Scopus subject areas

  • Nuclear and High Energy Physics

Cite this